It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Can I stop the Cortef? Armour may be working.

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-09-2013, 11:20 AM   #1
    1happycamper
    Junior Member
    (female)
     
    Join Date: Jun 2007
    Location: chico, ca usa
    Posts: 23
    1happycamper HB User
    Can I stop the Cortef? Armour may be working.

    I started Armour 15 mg for a week and crashed bad.. Hypoglycemia, dizziness and the worst lightheadedness EVER. I couldnt take a shower or bath without being layed out all day afterwards. I was a mess!

    So I went to a hormonal specialist after tons of research feeling my Adrenals were too weak and he said "Absolutey you are right'.. Started me on ten mg of hydro tid and I started to feel better.

    Since then I've stopped the third dose and uped my Armour. Now I have been given 5 mg of Cortef and after taking one 10 mg and then another5 mg yesterday I wasn't able to sleep and I'm dreaming like all night long vividly and remembering them too..

    I was wondering if taking cortisone can heal my adrenals in a month and if I even need it every day now. I sometimes feel worse after I take it?
    Maybe just the 5 mg in the morning now huh?

    And just see how I feel. Cus even with 15 I am taking deep breaths and finding it difficult to breathe..

    Maybe its time to do another saliva test and see how my levels are on the meds..

    Any suggestions or info as to if I can stop the cortef ; based on personal experience, would be so appreciated..

     
    Sponsors Lightbulb
       
    Old 02-09-2013, 11:32 AM   #2
    fresnogirl
    Senior Member
    (female)
     
    Join Date: Oct 2012
    Location: FRESNO
    Posts: 159
    fresnogirl HB Userfresnogirl HB User
    Re: Can I stop the Cortef? Armour may be working.

    as an RN, i suggest you seek medical advice when it comes to Cortef. Its a corticosteroid and it has dangerous ill effects if you stop inmediately/cold turkey. It usually takes more than a month for your adrenals to heal and I think it is way too soon. Please do not change your doses on your own regarding Cortef. You must seek medical advice. The weaning process off of Cortef is usually a course of weeks depending on how long you've been taking it.

     
    Old 02-09-2013, 07:39 PM   #3
    1happycamper
    Junior Member
    (female)
     
    Join Date: Jun 2007
    Location: chico, ca usa
    Posts: 23
    1happycamper HB User
    Re: Can I stop the Cortef? Armour may be working.

    Thanks Fresnogirl..

    I too am in the medical field and have several degree's as a Holistic Nutritionist so I do appreciate your words and would never not taper down. I have been reading in not just one or two books that sometimes individuals can get off of hydro in a few months at times.. if of course they are doing all they can to change lifestyle and have the nutritional support and the proper supplements implemented.

    I just noticed that the dosage I had been taking has been keeping me up at night and I did just have a f/u appt with the Hormonal Dr that lowered my dose that day due to tightness in my chest and feeling the need to keep taking deep breaths and also feeling to jittery and retaining a bit too much water.
    So he lowered it from 10mg to 5 and told me to take a dose I'm comfortable with and increase or decrease according to my needs.. knowing that I have the medical background and have been doing tons of research..

    Of course he said that within a small window/range.. from 10mg to 30mg is what I can take.

    So far the 10mg I took today is still causing a loud ringing in my ears and I still felt too amped up today.
    So i'm thinking that tomorrow I may just do the 5mg and see how I feel.. since I've changed many things that I had been doing for adrenal and thyroid health..

    So that was all. Thinking that some may have also had the adrenal issue while treating the thyroid and had been able to taper off completely.. Its a process..thanks again

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:27 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!